Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Is Sustiva Used For

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Sustiva

Brand name: Sustiva Generic name: efavirenz, or EFV Class: Non-nucleoside reverse transcriptase inhibitor (non-nucleoside, NNRTI, or non-nuke) Manufacturer: Bristol-Myers Squibb, www.sustiva.com , (800) 321-1335 AWP: $729.99/month for 600 mg tablets Standard Dose: One 600 mg tablet, once a day, typically at bedtime, on an empty stomach or with a light, low-fat snack. Is also available in smaller 50 mg and 200 mg capsules....
Ask the Experts

Itchy Rash from Sustiva and Truvada - Sustiva and Epzicom

I was on Sustiva-Viread-Emtriva for 4 months and was doing great. Then replaced the last two with Truvada and at the same time developed an itchy rash on my torso and arms. After three months I couldn't stand it anymore and the Doc replaced...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In situations like yours I often get help from a dermatologist to make sure that I am not missing some other skin condition other than a drug reaction (also to get help with treating the symptoms). Sustiva may be more likely to cause a rash than... Read more »

stopping combiv/sustiva for month or two to change from sustiva

Is it ok to stop the combination of combivir and sustiva for 2 months without creating resistance? At the end of the 2 months I will start back with combivir, reyataz (AT2/RIT) with a booster (ritonavir).Chuck,Fort Worth. TX...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Chuck-Thanks for your post and questions. Provided that your current HIV viral load is undetectable, it should be ok to discontinue your current treatment prior to starting your new one. Many doctors are concerned about the possibility of... Read more »

Trizivir plus Sustiva, Versus Combivir plus Sustiva?

What's the chief benefit of sticking with a Trizivir+Sustiva regimen, versus reducing drug count by switching to Combivir+Sustiva? Adding Sustiva to my Trizivir regimen is in the works but I want to know first if I'm ust better off...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Great question, but there is no science-based answer.There is data from the AIDS Clinical Trials Group study 5095 that suggests that even once suppressed, patients who receive Trizivir tend to have more frequent treatment failure than those who are... Read more »

Sustiva/Combivir to Sustiva/Epivir/Viread?

Hello, I am 21 yrs. old and have been HIV+ for two years. I am currently and have only been on Sustiva/Combivir. I started seeing a new doc and he made the suggestion of changing to Sustiva/Epivir/Viread. I have done my research and it seems like...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
So long as your viral load is <50 copies/mL, this is a very reasonable switch. A study that was reported (Study 903) by Gilead pharmaceuticals a few weeks ago (See report at www.gilead.com) found that the combination of Sustiva, Epivir and Viread... Read more »
Connect With Others

sustiva dreams

Posted by Anonymous, 3 Replies
would anyone like to share the wild dreams they have had on sustiva ? Read more »

sustiva highs

Posted by Anonymous, 3 Replies
hi all! i have bben on sustiva, emtriva,and tenofovire for 5 months. i take them in the evening, and a half hour after i take them i get realy hot ! ( hot flashes), then its like i am on acid and drunk all at the same time! i goto bed as soon as... Read more »

SUSTIVA and mental issues

Posted by LivingExample
Just wondering if anyone else was taking Sustiva/Epzicom or Sustiva and something else and experienced extreme social anxiety issues as well as depression and fatigue. The first year I seemed fine, but I eventually didn't want to talk to anyone or... Read more »

sustiva highs

Posted by Anonymous, 4 Replies
i have been on sustiva for 5 months, and was wondering if the high feeling ever goes away? i take it befor bed and get hot flashes a half an hour after i take it pleeeees reply! Read more »